Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 11, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Feb 11, 2008, 6:52 PM CST for Wharton County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2008, 6:52 PM CST (00:52 UTC)
- Expired
- Feb 11, 2008, 7:45 PM CST
- In force
- 53 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
County Wharton County, TX
The radar
The Houston radar (KHGX), 113 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 3:31 PM CST, 3 hours 21 minutes earlier.
Area forecast discussion, Feb 11, 3:31 PM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
331 PM CST MON FEB 11 2008
.DISCUSSION...
SE TX WILL BE AFFECTED BY TWO STORM SYSTEMS THIS WEEK. THE FIRST
WAS BEGINNING TO AFFECT THE AREA THIS AFTERNOON AND WILL USHER IN
A COLD FRONT TOMORROW. THE SECOND SYSTEM WILL PUSH A COLD FRONT
ACROSS THE AREA FRIDAY...HOWEVER IT WILL THROW IN A CURVE BALL
WITH WRAP AROUND OCCURRING AS THE MID AND UPPER LOW PUSHES
OVERHEAD FRIDAY NIGHT AND SATURDAY. THE MODELS LOOK WERE CLOSE FOR
BOTH EVENTS WITH THE BIGGEST DIFFERENCE COMING UP AT THE END OF
THE WEEK AS THE GFS IS A BIT FASTER IN CLEARING THINGS OUT THAN
THE ECMWF. THE MODELS HAVE ALSO COOLED THE TEMPERATURES DOWN A BIT
BEHIND EACH SYSTEM...FIRST WEDNESDAY MORNING AND THEN OVER THE
WEEKEND.
THE CAP WAS BROKEN THIS AFTERNOON...MORE IN LINE WITH THE MODEL
BUFR SOUNDINGS OF THIS MORNING. ISOLATED THUNDERSTORMS WILL
CONTINUE TO BE POSSIBLE WITH THE BEST ACTIVITY OCCURRING ACROSS
THE CENTRAL AND EASTERN SET OF COUNTIES. THE RAIN CHANCES LOOK TO
LOWER A BIT THIS EVENING BEFORE THE MAIN FRONTAL ZONE SHOWERS AND
STORMS PUSHES IN FROM THE NORTH. AM EXPECTING A LINE OF
THUNDERSTORMS ALONG AND AHEAD OF THE FRONT TO PUSH INTO THE
NORTHERN COUNTIES TOWARD 12Z TUESDAY...THROUGH THE CENTRAL
COUNTIES INCLUDING METRO HOUSTON IN THE LATE MORNING PERIOD...AND
OFF THE COAST DURING THE EARLY AFTERNOON. ISOLATED SEVERE STORMS
ARE POSSIBLE AS SE TX WILL BE UNDER A FAVORABLE ZONE IN THE
SPLITTING JET STRUCTURE ALOFT AND A GOOD INFLUX OF LOW- LEVEL
MOISTURE FROM THE GULF...PLUS SOME WEAK SHEARING AND DECENT CAPES.
TEMPERATURES DURING THE DAY TUESDAY SHOULD REACH MORNING HIGHS IN
MOST AREAS BEFORE DROPPING OFF. TEMPERATURES WEDNESDAY MORNING
WILL LOWER IN THE MID 30S IN THE NORTH AND THE 40S ALONG AND SOUTH
OF THE INTERSTATE 10 CORRIDOR.
FOR FRIDAY WENT WITH THE GFS BUT DID KEEP A SLIGHT CHANCE OF RAIN
IN FOR SATURDAY PER THE GFS AND ECMWF. THE MODELS APPEAR TO BE
TRYING TO DEVELOP AND COASTAL SYSTEM AS THE MID AND UPPER LEVEL
LOW CUTS OFF OVER THE STATE WEST OF THE AREA. THE FLOW LOOKS
PROGRESSIVE ENOUGH TO KEEP THE UPPER LOW FROM LINGERING TOO LONG
BUT WILL NEED TO KEEP AN EYE OUT FOR RAIN CHANCES PERSISTING
LONGER THAN NOW THOUGHT GIVEN THE UNCERTAINTY.
40
&&
.MARINE...
LITTLE CHANGE TO ONGOING FCST. WINDS/SEAS WILL PICK UP A BIT
OFFSHORE AND SHOULD REACH CAUTION CRITERIA AFTER MIDNIGHT.
SATELLITE PIX TO OBSCURED WITH UPPER CLOUDINESS TO SEE IF THERE IS
ANY HINT OF SEA FOG DEVELOPMENT OFFSHORE. CONDITIONS ARE FAIRLY
MARGINAL BUT POSSIBLE WITH LOWER 60S DEWPOINTS OF H2O TEMPS AROUND
60. OTHERWISE...EXPECT THE NEXT FRONT AND ASSOCIATED LINE OF
SHOWERS AND THUNDERSTORMS TO PUSH OFF THE COAST AROUND LUNCHTIME
TUES. SOME OF THE STORMS COULD BE STRONG/SEVERE. MODERATE TO
STRONG OFFSHORE FLOW IN ITS WAKE WILL PERSIST BEHIND THE FRONT.
WINDS/SEAS GRADUALLY DIMINISH WED AS HIGH PRES BUILDS INTO THE
AREA. ONSHORE FLOW RESUMES WED NIGHT...INCREASES THURS...THEN
ANOTHER FRONT AND ASSOCIATED STORMS FRI AFTN OR EVNG. 47
&&
.AVIATION...
SCT TSRA ASSOCIATED WITH AN UPPER LEVEL IMPULSE MOVING OVERHEAD
SHOULD COME TO AN END EARLY THIS EVENING AS IT PASSES OFF TO THE
EAST. SHOULD SEE A BRIEF SCATTERING OF CLOUD COVER BEFORE MVFR
STRATUS DECK RETURNS. WINDS SHOULD STAY UP ENOUGH TO LIMIT
FOG...BUT MAY STILL SEE SOME PATCHY 3-6NM VSBYS ACROSS LOCATIONS
THAT SAW RAINFALL TODAY. COLD FRONT WILL BE APPROACHING NORTHERN
PARTS OF SE TX TOWARD DAYBREAK. EXPECT A SQUALL LINE AHEAD OF THE
FRONT. SHOULD BE IN THE CLL AREA AROUND 12Z AND ACROSS COASTAL
COUNTIES AROUND 18Z. STORMS WITHIN THE LINE MAY BECOME
SEVERE...WITH STRAIGHT LINE WINDS AND HAIL THE PRIMARY THREAT. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 59 64 36 67 47 / 60 80 10 0 10
HOUSTON (IAH) 60 68 39 65 46 / 40 80 10 0 10
GALVESTON (GLS) 61 69 46 60 53 / 30 80 20 0 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION FROM MIDNIGHT CST TONIGHT
THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES: WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM.
&&
DISCUSSION...40
AVIATION/MARINE...47Hazardous weather outlook, Feb 11, 3:52 PM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 352 PM CST MON FEB 11 2008 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238- 122200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 352 PM CST MON FEB 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT SOUTHEAST TEXAS THIS AFTERNOON AND END BY EARLY THIS EVENING. ISOLATED STRONG STORMS ARE POSSIBLE WITH SMALL HAIL AND GUSTY WINDS THE MAIN THREAT. .DAY TWO...TUESDAY A VIGOROUS UPPER LEVEL DISTURBANCE AND COLD FRONT WILL MOVE INTO THE AREA TUESDAY WITH SHOWERS AND THUNDERSTORMS LIKELY. A LINE OF THUNDERSTORMS IS EXPECTED TO OCCUR ALONG AND AHEAD OF THE FRONT. THE FRONT IS EXPECTED TO MOVE EAST OF A LINE FROM COLLEGE STATION TO CROCKETT AROUND 7 AM...AND THEN TO A WHARTON TO HOUSTON TO LIBERTY LINE AROUND NOON. THE FRONT IS EXPECTED OFF THE COAST BY AROUND 3 PM. WIDESPREAD RAINFALL OF ONE HALF TO ONE INCH WILL BE COMMONPLACE WITH SOME AREAS POSSIBLY RECEIVING 2 TO 3 INCHES. IN ADDITION SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .DAYS THREE THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY ANOTHER STRONG STORM SYSTEM WILL MOVE INTO SOUTHEAST TEXAS FRIDAY WITH WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED ONCE AGAIN. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TUESDAY.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 9:18 PM CST | Special Marine Warning | HGX | 43 min | |
| Feb 12, 11:25 AM CST | Severe Thunderstorm Warning | HGX | Chambers, Harris, Liberty, Montgomery, Polk | 65 min |
| Feb 12, 11:34 AM CST | Special Marine Warning | HGX | 86 min | |
| Feb 12, 12:27 PM CST | Severe Thunderstorm Warning | HGX | Chambers, Harris, Liberty | 48 min |
| Feb 12, 12:40 PM CST | Special Marine Warning | HGX | 65 min | |
| Feb 12, 12:56 PM CST | Special Marine Warning | HGX | 34 min | |
| Feb 12, 1:58 PM CST | Special Marine Warning | HGX | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.